Interesting question Southern Girl but I come from much further South - Australia! Your best bet is to use software called Dragon Dictate. You can then use your voice and the computer will type. Many newer computers and Apple in particular have a similar feature built in. It takes a while to learn but does work well. I had your problem for about one year but now may hands are much better. For the kitchen you can also buy grip extender tools. These are very useful and I still use them.View Thread
As a carer this is a real worry for you. From what you say it seems the condition is progressing. I strongly suggest you go to a specialist rheumatologist. Methotrexate can take a month to work and it does take quite a bit to get used to it. I inject it as the pills made me too sick. Rheumatoid disease is about fatigue and pain. Careful medication, diet and exercise can bring to a relatively pain free position. I take the equivalent of nine pandols a day and the pain os OK if I am not stupid re my activities. There is hope but make sure you see the specialist. You can help by being there, encouraging hot showers, keeping him warm. I also suggest gloves and socks at night in bed.View Thread
Hi Julie Yes, I have had lots of trouble with MTX. The tablets made me very ill and fatigued. Injections knocked me. I now do a very low dose weekly injection along with my monthly biologic and this is OK. Gives me a little nausea. You probably need to take around 7mg of Folic Acid 24 hours or so after the needle but check with your doctor.View Thread
Hi there. I am writing from Sydney Australia and your story is similar to my own 3.5 years ago. Hang in there, things may get worse but they will definitely get better. I have had to give up work but it has taken almost three years to become more-or-less stable. I was seeing four rheumatologists at one stage and one GP. Typically, I had a clinical visit/test/session every week. Was also admitted to hospital seven times.
Yes, I have taken Plaquenil but it did not work. Usually and inline with your blood results you progress through a series of drugs. The aim is to stabilise your condition, limit inflammation and minimise drug side effects.
Pain management is key to avoid depression. Be very careful here and do not try an be a hero who just tries to rough through it. Madness if you are a severe RA patient.
Some other quick and hopefully useful observations: - learn about drug-to-drug interactions - if you are using Prednisone get all salt out of your diet - try an become semi vegetarian but eat fish - exercise regularly, even a little bit - watch your pain levels - yes, avoid alcohol most of the time, then only a little - make sure you sleep well day or night but get 8 hours - research food-as-medicine - consider mediation
Interesting comments and I would like to read your blog. If you don't mind could you let us all know: - if you were formally diagnosed with RA by a specialist - how severe were you at your peak - what were your main two or three drugs before you started experimenting.
Sorry to probe but this gives the rest of us some kind of baseline. I find there is great difference in outcomes if someone is mild to moderate versus moderate to severe.
Hi there , I hope you are dealing with a rheumatologist as a first step. Metho can certainly knock you about and some people find it too toxic. RA is associated with high levels of fatigue. Your RA may be active in other areas besides your hands hence being in the care of a specialist. Try and exercise in a warm pool, remove salt from your diet and work at lowering your Prednisone dose as much as is feasible. It took me 30 months to go from 40 mg to 4mg. All the bestView Thread
A group of us are building a website dedicated to rheumatoid disease, JIA, lupus and their carers. It will be ready in January 2015 and will feature SMS group chart, video chat and 18 odd other features. Support us by joining this fee not-for-profit venture www.dragon-claw.orgView Thread
I was on Enbrel for about a year when it suddenly lost effect. Went to Humira and am now on Actemra and Methotrexate. In my experience all biologics seem to have a range of side effects that come and go and change over time. These, for me, range from rashes, dry skin, strange urine among other things. Actemra is good but who knows what happens. Metho gives me awful nausea for 24 hours even though I inject it. My current side effects besides the nausea are dry mouth and strange pains. If you have Big Bad RA then I suspect these side effects are just part of the show. If I remember correctly, Enbrel did cause mild mouth sores so I would suggest talking to your specialist about changing the dose or thing up another biologic. All the best.View Thread
May I suggest you get your GP to send to to a specialist such as a rheumatologist. There are a number of RA blood markers which all indicate inflammation levels. From what you say, you may not have RA but there are a range of other possibilities. All the best.View Thread